EconPapers    
Economics at your fingertips  
 

Absence-proofness: Group stability beyond the core

Emre Doğan ()
Additional contact information
Emre Doğan: National Research University Higher School of Economics

International Journal of Game Theory, 2016, vol. 45, issue 3, pages 601-616

Abstract: Abstract We introduce a new cooperative stability concept, absence-proofness (AP). Given a TU game $$\left( {N,v} \right) $$ N , v , and a solution well defined for all subsocieties, a group of people $$S\subseteq N$$ S ⊆ N may benefit by partially seceding from cooperation. $$T\subseteq S$$ T ⊆ S stays out, and collects its stands alone benefits while $$S\backslash T$$ S \ T receives its allocation specified by the solution at the reduced problem where only $$N\backslash T$$ N \ T is present. We call a solution manipulable if $$S$$ S can improve upon its allocation in the original problem by such a maneuver, and solutions that are immune to such manipulations are called absence-proof. We show that population monotonicity (PM) implies AP, and AP implies separability. In minimum cost spanning tree problems, by replacing PM with AP, we propose a family of solutions that are easy to compute and more responsive than the well-known Folk solution to the asymmetries in the cost data, keeping all its fairness properties.

Keywords: Core; Absence-proofness; Population monotonicity (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00182-015-0472-z Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: http://EconPapers.repec.org/RePEc:spr:jogath:v:45:y:2016:i:3:d:10.1007_s00182-015-0472-z

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Series data maintained by Sonal Shukla ().

 
Page updated 2017-03-06
Handle: RePEc:spr:jogath:v:45:y:2016:i:3:d:10.1007_s00182-015-0472-z